MAUDE Adverse Event Report: MEDLINE INDUSTRIES INC.; GAUZE FROM EYE PACK

MEDLINE INDUSTRIES INC.; GAUZE FROM EYE PACK
Catalog Number DYNJ60113
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that at the beginning of the eye/cataract/iol/implant procedure, when the patient's eye was looked at under a microscope, it was discovered by the physician that there was a lint particulate floating on patient's lens.The lint particulate was reportedly possibly from the gauze located in the prep tray from the custom surgical pack (eye pack).It was added that the lint particulate reached the patient's eye/lens when medication from the medicine cup was administered to the patient's eye.Per report, the custom surgical pack's integrity was verified prior to use and the lint particulate was not identified in the medicine cup at that time.It was reported that irrigation was required to remove the lint particulate from the patient's eye/lens.The patient was under sedation at the time of the incident and there was no report of additional sedation medication required.Immediately in the post-operative phase, the patient was reportedly well.No impact to the patient, the procedure, or the total length of the procedure was reported.There was no serious injury or follow up care reported related to the event.Due to the reported incident and medical intervention, this medwatch is being filed.The sample is not available to be returned for evaluation.A root cause could not be determined at this time.No additional information is available.If additional information becomes available, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that irrigation was required to remove the lint particulate that was discovered floating on the patient's lens.

Common Device Name
GAUZE FROM EYE PACK
Manufacturer (Section D)
MEDLINE INDUSTRIES INC.
three lakes drive
northfield IL 60093
MDR Report Key8147723
Report Number1423395-2018-00063
Device Sequence Number295858
Product Code OJK
UDI-Device Identifier10888277799905
UDI-Public10888277799905
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 12/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberDYNJ60113
Device Lot Number18HDB581
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/26/2018
Initial Report FDA Received Date12/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;